Here’s a video I put together that shows the “transformation” of my skin during my use of Accutane, I thought it showed the dramatic effect on my skin pretty well:
Archive for the 'Weekly Progress Pictures' Category
Tags: 60mg, accutane, Acne, before and after, care, claravis, dermatologist, doctor, health, iPledge, ipledgeprogram.com, isotretinoin, Photo, picture, side effect summary, side effects, skin, skin care
Tags: 60mg, accutane, Acne, after, balm, before and after, care, carmex, claravis, dermatologist, doctor, health, iPledge, ipledgeprogram.com, isotretinoin, lip, lip balm, Photo, picture, side effect summary, side effects, skin, skin care
After 5 months of treatment, I made it. Although I’m posting these pictures a couple days before I’m officially off of Accutane, the condition of my skin won’t vary much, and I actually have time to post for once.
Since this is the official, “after” post, I want to recap my experience as a whole. Before starting treatment, I was somewhat apprehensive, because of all the press the negative side effects of Accutane gets. But, after starting treatment, and seeing the results, I would definitely do it again, and I believe I made the right decision. Aside from the compliments I get on the improved condition of my skin, I also saved my skin from major scarring, which would be expensive to fix, if even possible to fix in the first place.
However, I can’t say the journey to this point was easy. The constant dryness, sensitivity to sunlight, and paper-thin skin were definitely hurdles I had to overcome. Waking up every day feeling dry and cracked isn’t pleasant, but can be managed. If there’s one piece of advice I can give, it is to moisturize. Use Cetaphil Moisturizing Cream, or whatever else works with your skin, and keep up with the lip balm. When I’m without Carmex for more than a couple hours, my lips become dry and cracked and red. Also, treat yourself to a nice pair of sunglasses, it definitely helps the sensitivity to sunlight a lot.
Overall, I think Accutane is a worthwhile medication that should be taken by those who need it. Talk to a dermatologist, see how bad your skin really is. For me, antibiotics and topical medications weren’t effective. But maybe for you, that’s all you need. If so, then you’re lucky, and you should count your blessings. But, if you’re like me, and nothing has worked, the dermatologist may suggest Accutane. If they do, and you have nodular acne, then I wouldn’t hesitate to take it. Accutane is a wonderful medication, but only for those who’ve tried everything else.
Finally, if you have any questions regarding my personal experience with Accutane, leave a comment or email firstname.lastname@example.org.
Without further ado, here are the “after” photos:
Tags: 60mg, accutane, Acne, before and after, care, claravis, dermatologist, doctor, health, iPledge, isotretinoin, Photo, picture, side effect summary, side effects, skin, skin care
After nearly 150 days, I can say that I am almost done with Accutane! My dermatologist appointment is on January 11th, so after that I won’t need to take the pills every night, or worry about the side effects as much. Accutane stays in your system for up to a month after the treatment ends, so I should see a gradual reduction in side effects as I stop taking the medication. Here are some pictures from this morning, I never realized how much my skin has improved until I looked at the before pictures.
Tags: 60mg, accutane, Acne, before and after, care, dermatologist, doctor, health, iPledge, ipledgeprogram.com, isotretinoin, Photo, picture, side effect summary, side effects, skin, skin care
It’s been 12 weeks, and I think there’s some improvement showing. My skin, although a bit redder than it was in the week 10.5, has shown significant improvement. My face is smooth, and all one texture, not bumpy and rough. I’m really happy that it’s starting to flatten out in a sense, because it shows me that my breakouts are less and less severe. Here are the pictures for week 12, click any to get a larger view:
Tags: 60mg, accutane, Acne, balm, care, carmex, claravis, CVS, dermatologist, doctor, gilbert, gilbert syndrome, gilbert's syndrome, health, improvement, iPledge, ipledgeprogram.com, isotretinoin, lip, lip balm, liver, pharmacy, Photo, picture, side effect summary, side effects, skin, skin care
Well, it’s been awhile. I’ve been crazy crazy busy with school, cross country, and everything else, so I decided that after about 5 weeks off I should at least take a set of pictures and give an updated status. Okay, so my joints hurt; a lot. But, I’m running a lot too, so we’ll see how much my joints hurt once cross country ends at the end of October. Next, my dosage is still at 60mg, and my bilirubin levels are still elevated, but at the same elevated level, so it’s fine. Carmex is the best lip balm, it’s worked very very well so far, I can’t get enough of it (literally). Also, I think my face has cleared up a fair amount. Given, this is the first set of pictures since week 5/6, so there should be some major clearing, but for comparison, I put week 1’s picture at the top and week 10,5’s picture on the bottom (week 10.5 is the blue shirt). Also, the full week 10.5 gallery is at the bottom per usual.
Tags: 60mg, accutane, Acne, care, claravis, dermatologist, doctor, health, iPledge, isotretinoin, Photo, picture, side effect summary, side effects, skin, skin care
This week has been varied, to say the least. My dosage was increased to 60 milligrams, 20 more than I had been on the previous month. So far, I’ve noticed that my face is drier, my nose is drier, and my lips are drier. I haven’t experienced any headaches, however, or anything like that (knock on wood ;)). I think the increased dosage has helped the quality of my skin already, because I’ve noticed a change. Take a look at the pictures below and tell me what you think!
Tags: 40mg, accutane, Acne, balm, before and after, blistex, care, carmex, claravis, dermatologist, doctor, health, improvement, iPledge, isotretinoin, lip, lip balm, Photo, picture, side effect summary, side effects, skin, skin care
Well, it’s the beginning of week 4 today. I think there is some improvement in the quality of my skin based on the pictures. As for side effects, I have lots of back pain and shoulder pain and that stuff (probably from cross country) and my lips are chapped beyond belief (probably also because of cross country, and the fact that I can’t find Carmex lip balm anywhere, so I’m using this Blistex complete moisture stuff). But overall, it’s doable, although I think I must have an abnormally high tolerance for pain. So without further ado, here are the pictures from the end of week 3/beginning of week 4: (As always, click any of the small pictures for a larger version)